นโยบายงานวิจัย /จรรยาบรรณนักวิจัย /ระดับคุณภาพบทความวิจัยตีพิมพ์ /ระดับคุณภาพผลงานวิชาการ /แหล่งทุน /ดาวน์โหลด /ฐานข้อมูลวิจัย /วิเคราะห์-สังเคราะห์งานวิจัย /ลิขสิทธิ์ /ข่าว


Effect of CYP3A4 inducer dexamethasone on hepatotoxicity of lapatinib= clinical and in vitro evidence.


Author

-

Yi Ling Teo, Manit Saetaew, Suthan Chanthawong, Yoon Sim Yap, Eric Chun Yong Chan, Han Kiat Ho, Alexandre Chan

Journal

- Breast Cancer Res Treat

Volume

- 133

Year

- 2012

Publication type

- Research article (Inter)

Page list

- 703-711

Abstract

   

Concomitant usage of lapatinib, a cytochrome P450 (CYP) 3A4 substrate and dexamethasone, a CYP3A4 inducer, is a pharmacokinetic drug-drug interaction. This combination may increase the formation of reactive lapatinib metabolites, which is potentially hepatotoxic. This study aims to evaluate the clinical effect of dexamethasone on incidence of hepatotoxicity and to ascertain its in vitro role using a parallel cell culture model experimental setup. Clinical effects of dexamethasone on lapatinib-induced hepatotoxicity were evaluated in a nested case-control study based on 120 patient data obtained from our records. For the in vitro experiment, metabolically competent transforming growth factor α mouse hepatocytes (TAMH) were treated with lapatinib and viabilities were compared in the presence or absence of dexamethasone. After adjusting for confounders, patients receiving the combination were 4.57 times (95% CI 1.23-16.88, p = 0.02) more likely to develop hepatotoxicity and 3.48 times (95% CI 1.24-9.80, p = 0.02) more likely to develop a clinically important change in alanine aminotransferase than compared to the other group. Treatment of TAMH cells with lapatinib and dexamethasone caused a further reduction in viability, as compared to treatment with lapatinib alone. At 5 μM lapatinib, the introduction of dexamethasone 20 μM produced a 59% decline in viability. This is the first study to document a clinically important interaction between lapatinib and dexamethasone, which associates with an increased occurrence of hepatotoxicity. The in vitro findings have provided substantiating evidence and insights on the role of dexamethasone in lapatinib-induced hepatotoxicity.

Keywords

   

Cell viability, CYP3A4, Dexamethasone, Drug–drug interaction, Hepatotoxicity, Lapatinib